Our partner

quetiapine small doses and missing them

Medication about Anti-Psychotics message board, open discussion, and online support.
Forum rules
We are not professionals on this site, nor are any of the members. Always consult with your physician or other doctor about any type of medications.

quetiapine small doses and missing them

Postby redoccii » Mon Mar 07, 2016 2:40 am

Hey everyone! My question concerns immediate effects of missing a small dose (25-50mg). I'd take a dose in the evening before bed (in hopes of sleep), it wouldn't usually have an effect that I'd feel consciously, but I can sleep a little better (my remission norm is 6 hours, often it's about 4-5, and sometimes it goes up to 7.5). Halfway through the next day I start feeling restless and somewhat sped up. When I miss a dose completely I cannot sleep more than 5 hours (even with alcohol), and I'm very restless the next day to the point of becoming a little paranoid and annoyed. Is this something normal? The reason why I'm asking is because it's such a tiny dose, and I don't take them long enough to possibly get used to them (objectively speaking), and the effects are right there.

I've been going through a long diagnostic procedure, and for now I do not have a definite diagnosis, but they suspect BD1, rapid, with psychotic features. They also want to throw in a couple of other clinical tendencies that I do not entirely agree with.

But either way. For now I was prescribed low doses of fast-release quetiapine (25-50mg) each night for sleeping only. I have been on and off the meds due to various reasons. But each time I end up taking them somewhat regularly (a pill or two every day for a week or two), I have the same pattern.
Another thing is that I used to take tricyclic antidepressants, and quetiapine barely had any effect. Now I'm off the antidepressants, and once quet did its job with knocking me out for nearly 15 hours (on and off) when I took 50mg while being extremely tired and had a migraine. Except once I woke up fully, I went onto having quite an up for 2 days, and it was only alcohol that sedated me a little.

Sorry for the long post, but I felt like I needed to outline the basic things.
redoccii
Consumer 0
Consumer 0
 
Posts: 1
Joined: Mon Mar 07, 2016 2:21 am
Local time: Thu Oct 21, 2021 11:12 pm
Blog: View Blog (0)


ADVERTISEMENT

Re: quetiapine small doses and missing them

Postby theonlyredsmurf » Sun May 01, 2016 8:45 am

I take a fairly heavy mix of meds to reach a stable 'operating level'
Dotherp 150mg
Seroquel (Quetiapine) 300mg + another 300mg max PRN
Amisulpride 400mg
Tegretol CR 800mg
Tetrabenezine 25mg twice daily
Melatonin 2mg
strangely enough it's only the Melatonin that puts me to sleep dependably.
from what I understand your dose is only going to work as a sedative not on a psychoactive level.
I take it for a combination of effects, stop mania, control psychotic episodes and as a sedative.
I'll really notice missing a dose and also notice a PRN boost when I'm getting close to loosing it and self-destructing.
I would ask your PDoc about this next time you see them but aside from sedation, from my experience you're not doing any harm missing the odd dose other than sleep deprivation
Talga Vassternich - Wizard's 8th Rule

Dx: Bipolar II w/ psychosis (Depressive, Mixed, psychotic, hypo-manic)
Other issues: ADD, Tic / Movement disorder, Chronic Sleep Apeona

Meds: Dotherp, Seroquel, Amisulpride, Cabramazipine, Dexamphetamine, Tetrabenzine, Melatonin.

Personality INTP-T
theonlyredsmurf
Consumer 5
Consumer 5
 
Posts: 163
Joined: Wed Apr 30, 2014 12:42 pm
Local time: Fri Oct 22, 2021 8:12 am
Blog: View Blog (0)

Re: quetiapine small doses and missing them

Postby LesMisJim » Tue Jun 14, 2016 8:25 am

Well I have a different problem, this drug makes me really tired, even at first (6 years ago) when I took the lower dosages you have been given. I have gone extended periods without the meds, and generally it goes bad for me, but I have been diagnosed with schizophrenia, and have exhibited the full range of symptoms. Generally going off the meds doesn't immediately throw me totally out of my mind, but delusions become more pronounced, and some other symptoms slowly can build up.

When I go without meds I get nasty headaches, and am really gassy, it is unpleasant. I am on 800 mg of this stuff though, but I do often just take 400, to get less sleep (which only mildly helps my chances)
LesMisJim
Consumer 6
Consumer 6
 
Posts: 218
Joined: Fri Jul 03, 2015 1:57 am
Local time: Thu Oct 21, 2021 6:12 pm
Blog: View Blog (0)


Return to Anti-Psychotics




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 9 guests